Discussions By Condition: I cannot get a diagnosis.

Black bits in stools - is this a sign of stomach bleed - Please help

Posted In: I cannot get a diagnosis. 8 Replies
  • Posted By: Erica123
  • July 20, 2007
  • 02:12 PM

Hi,

I have had ongoing upper abdominal pain for 2 months which is worse in mormings and at night. Regularly wakes me up at 3am in morning. Of late i have completely lost my appetite feel continually nauseous and have noticed black specs in my stools. The whole stool is not black. My doc thinks i have ibs but none of the medications for this i have tried have made any difference to the pain. I am also getting hot and sweaty when feeling nauseous.

Does anyone know if the black specs could be blood? My diet in the last few days as been cereal only, cornflakes and oats. I cant see that this would cause black specs - help please i am getting really worried and seem to be getting worse.

Erica

Reply Flag this Discussion

8 Replies:

  • i am not an expert but blueberries can cause that please keep see another doctor.
    ultimatedbz 4 Replies Flag this Response
  • Hi thanks for this. I dont think its blueberries in my case as i dont like them. When i first started having the pain they thought i might have gastritis. I know bacteria dieing off or yeast can be the cause of black specs. Does anyone think it could be bacteria caused by the H Pylori bacteria?
    Erica123 7 Replies Flag this Response
  • This can very possible be what is referred to as "coffee-ground stool" which is indicative of upper GI bleeding. Having pain is not normal. You really should see another doctor. Better safe than sorry. And as ultimatedbz says, certain foods might be suspect.
    lsoroosh 51 Replies Flag this Response
  • When blood is digested, say from an ulcer of the stomach. it will turn black. The above-mentioned "coffee ground" look of your stool is a SERIOUS condition. Look up peptic ulcer disease/ I think IBS blood in stool is red. Correct me if I'm wrong anybody. OR have you eaten anything with iron, Pepto-Bismal or other medications?
    rad-skw 1605 Replies Flag this Response
  • Hi Erica, Thanks for all the info on MS--I haven't had the MRI yet so I don't know what the diagnosis is (if any) but appreciate your concern and sentiments all the same :) I've been doing a lot of research and have heard of symptoms similar to yours as a complication from MS. Apparently if it affects the muscles controlling bowel movement, stool can get backed up and then cause problems similar to yours. Alternatively, I've heard of this happening with bad ulcers. Whatever the case may be, I certainly hope that you get some relief from this soon! Hang in there, and good luck with everything.
    Anonymous 42789 Replies Flag this Response
  • dark black stools indicates upper gastroint bleed. In your case,you got the pain during mid of night 3am,it might be ulcers either duodenal/stomach. both of them can lead to gastritis.ok,get an upper endoscope see your stomach,and check for h.pylori.try not to take any food that can irritate GIT,like spicy,oily,irritating food.just initial diagnose,checkup is a must,to get a clearer view.:)
    Anonymous 42789 Replies Flag this Response
  • Hi all, Thanks for this. I saw a diff doc yesterday and he agreed that it probably is being caused by a ulcer and or gastritis. I have some meds for this. Frustating thing is when it all started they suspected gastritis gave me the meds then changed their minds to ibs as poss cause after 3 weeks. If i had continued on meds they first gave me it could have been getting alot better by now. At least now i have started back on other meds i have been feeling better. keep your fingers crossed and THANKYOU Erica
    Erica123 7 Replies Flag this Response
  • hope you get well soon,Erica. :)
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.